Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Irregular heart beat. Taking metoprolol. Suggest

yes I just went to hospital last nite w/another bout of an SVT they gave me something to make my heart rate go down & some ativan for the anxiety . it worked, but my heart is still skipping beats. all this started wednesday nite. I m a drinker (well used to be) and that was my last nite drinking & it also was the nite it first occurred...the episode passed...then it happened again at 3am. I was OK until 11pm Thursday nite..& it happened again..quick but again. Then yesterday I noticed my heart skipping beats all of a suddedeN & at 630 I was on my way to hospital w/ HR of 180 and above. I don t know if this is part of not drinking any alcohol. But my question is will I have to live w/this forever now. I never had to take a heart pill in my I m on metoprolol . Help please
Asked On : Tue, 21 Aug 2012
Answers:  1 Views:  232
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
If you are suffering from paroxysmal SVT, then you should take I/v adenosin or verapamil after consultation with treating physician.
You should also take diltiazem on regular basis for prevention.
You should also go for electro-physiological studies of heart to confirm the nature the illness.
If all above mentioned medicines are not effective, then you should go for amiodarone but this drug has multiple side effects in long term.
Get well soon.
Dr. Mayank Bhargava
Answered: Tue, 21 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor